Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

May 2, 2012Evangeline Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at May 2, 2012, 5:07 PM CDT for Evangeline Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2012, 5:07 PM CDT (22:07 UTC)
Expired
May 2, 2012, 5:30 PM CDT
In force
23 min
Issued by
NWS Lake Charles, LA

County Evangeline Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2243 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
444 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WWUS84 KLCH 022207
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT WED MAY 2 2012

LAZ032-033-022230-
ST. LANDRY LA-EVANGELINE LA-
507 PM CDT WED MAY 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND EVANGELINE
PARISHES UNTIL 530 PM CDT...

AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF WHITEVILLE...MOVING SOUTHWEST AT
5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  INDIAN LAKE BY 525 PM...
  CHICOT STATE PARK BY 530 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.


LAT...LON 3065 9219 3079 9237 3084 9227 3084 9212
      3079 9204

$$
TINGLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 2, 3:31 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 2, 3:31 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT WED MAY 2 2012

.DISCUSSION...
ISOLATED SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER EASTERN
ZONES THIS AFTERNOON...IN ASSOCIATION WITH AN INVERTED SFC TROF
COMING ASHORE THE LOUISIANA COAST AND A SHORTWAVE TROF TRAVERSING
THE NW GULF COAST REGION. WILL HOLD ON TO A SLIGHT CHANCE
GENERALLY ALONG AND EAST OF THE I-49 CORRIDOR INTO THE EVENING
HOURS...BUT THIS ACTIVITY SHOULD BEGIN TO WANE AFTER SUNSET AS
DIURNALLY INDUCED INSTABILITY DIMINISHES. OTHERWISE...EXPECT
ANOTHER WARM AND MUGGY NIGHT WITH THE TROPICAL AIRMASS IN PLACE.

GLOBAL MODELS ARE IN GENERALLY DECENT AGREEMENT INTO THE FIRST
HALF OR SO OF THE WEEKEND...BUILDING A MID TO UPPER RIDGE OVER THE
REGION AS THE SHORTWAVE TROF LIFTS OUT TO THE NORTHEAST.
WARM...DRY...AND HUMID SENSIBLE WEATHER WILL BE THE RESULT.
THEREAFTER...THE ECMWF IS CONSIDERABLY MORE AGGRESSIVE IN BREAKING
THE RIDGE DOWN THAN THE GFS...AND ACTUALLY SENDS A FRONTAL
BOUNDARY INTO THE AREA BY LATE MONDAY. THE PREFERRED HPC
SOLUTION...AND THE ONE FOLLOWED FOR THIS FORECAST...IS TO HOLD THE
RIDGE IN PLACE THROUGH MIDWEEK...THUS KEEPING THE FRONTAL BOUNDARY
AT BAY WELL TO OUR NORTH.

13

&&

.MARINE...
HIGH PRESSURE REMAINING TO EAST OF THE REGION WILL MAINTAIN A
LIGHT TO MODERATE SOUTHERLY FLOW THROUGH THE REMAINDER OF THE
WEEK.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  85  71  85 /  10  10  10  10
KBPT  71  85  71  85 /  10  10  10  10
KAEX  68  87  68  87 /  10  10  10  10
KLFT  70  87  69  87 /  20  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, May 2, 4:23 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 AM CDT WED MAY 2 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
423 AM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY
ACROSS SOUTHEAST TEXAS...WITH A BETTER CHANCE FURTHER EASTWARD
INTO CENTRAL AND SOUTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ONLY A FEW AFTERNOON SHOWERS WILL BE POSSIBLE AS HIGH PRESSURE AT
THE SURFACE AND ALOFT WILL DOMINATE THE GULF STATES. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-031100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
423 AM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SOUTHEAST WINDS WILL CONTINUE TODAY AND THIS EVENING. A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY ACROSS
THE COASTAL WATERS OFF OF SOUTHEAST TEXAS...WITH A BETTER CHANCE
FURTHER EASTWARD OFF THE LOUISIANA COAST. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 2, 5:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT WED MAY 2 2012

LAZ032-033-022230-
ST. LANDRY LA-EVANGELINE LA-
507 PM CDT WED MAY 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND EVANGELINE
PARISHES UNTIL 530 PM CDT...

AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF WHITEVILLE...MOVING SOUTHWEST AT
5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  INDIAN LAKE BY 525 PM...
  CHICOT STATE PARK BY 530 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.

LAT...LON 3065 9219 3079 9237 3084 9227 3084 9212
      3079 9204

TINGLER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 5:25 PM CDTSpecial Weather StatementLCHEvangeline35 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.